MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURER GMBH WAGNER SL REVISION, TRIAL STEM, DISTAL, 19; HIP INSTRUMENT

ZIMMER SWITZERLAND MANUFACTURER GMBH WAGNER SL REVISION, TRIAL STEM, DISTAL, 19; HIP INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical device: wagner sl revision screw for trial stem, l 265; item#: 0100109806, lot#: unknown.Multiple mdr reports were filed for this event, please see associated reports: 0009613350-2022-00267.The product was returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during surgery the locking screw of the trial stem broke leaving the distal segment of the stem in the femur.An extended trochanteric osteotomy had to be performed to extract the distal segment of the stem.Surgery was extended by between an hour to 90 minutes due to the osteotomy.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned product showed that the distal trial stem has several nicks and scratches on all outer surfaces.A hole has been drilled in the proximal half of the trial stem.The proximal coupling of the trial stem is worn and shows instrument marks.The broken off part of the trial screw is still in the distal trial stem.The other part of the screw was accidentally thrown away and cannot be returned.The reported event can be confirmed.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
WAGNER SL REVISION, TRIAL STEM, DISTAL, 19
Common Device Name
HIP INSTRUMENT
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14433039
Report Number0009613350-2022-00287
Device Sequence Number5579038
Product Code LXH
UDI-Device Identifier00889024277854
UDI-Public(01)00889024277854(11)141204(10)14.085107
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01.00109.119
Device Lot Number14.085107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer07/04/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date07/27/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/04/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale